MDJunction - People Helping People
 
Ask a Question
08/03/2011 09:30 PM

Cellulitis - Swollen, red legs below knees to feet

Wolfpack
Wolfpack  
Posts: 874
Senior Member

I was diagnosed with Lyme a few years ago, and have been seeing an LLMD for almost 2 yrs now.

I have developed swollen legs below the knees.

The skin is red and hurts and is hot to the touch. It goes down to my feet.

The Dr.s are treating me for Cellulitis, but I'm wondering if I'm herxing or if this is a ABX reaction.

The treatment for cellulitis is not helping.

I've been on ABX for almost 2 years now.

Has anyone ever had experience with this? What do I do?

Cindy

Reply

08/04/2011 05:06 AM
mj278
mj278  
Posts: 203
Member

So both legs are swollen and red? That would be rather odd to have the cellulitis in both of them. At least I think it would.

Are you being treated for any co-infections? Have you looked into bart? That can cause swelling. It will also attack your vascular system and can cause erythematous papules which *might* be mistaken for a cellulitis.

I'm not really sure. Just throwing some other ideas out there. How long have you been on the abx for the cellulitis?


08/04/2011 05:38 AM
waxby
waxbyPosts: 4820
VIP Member

~~~Hello Cindy,

~~~I have that, swollen legs below my knees and feet and hurt to the touch too. Numb feet too. Keep your feet up as much as possible. This keeps my swelling down. Before my electric recliner my swelling was 24/7.

~~~from my straight jacket~~~out on a limb~~~lookin like a cocoon~~~hangin by a thread ~~~waitin for a butterfly~~~under the moon~~~Lovey-Dovey~~~Mitchell


08/04/2011 10:14 AM
TaraT
TaraT  
Posts: 4164
VIP Member

Cindy! So glad to see you BACK but sad you are having these problems...YES GIRL..I have had NUMEROUS cellulitis problems in both legs but at different times...

Cellulitis is usually marked with VERY high fever but not always. Especially if you have had it before and didnt quite get rid of it..then your fever might be less...

Now, I was given vancomycin (sp?) SHOT in the dr's office the first time I ever had it...It did not work...they put me on bactrim (I WAS ALLERGIC AND DID NOT KNOW IT) My leg turned BLACK like it was dying...I watched the blackness move across my leg that same evening as I sat in the ER waiting to even be evaluated...They did not care that I had a very rapidly spreading infection that I could watch move.

I was put in the hospital for 3 or 4 days with that one...After taking me of the meds we realized I was allergic to and putting me on something else..I guess it was the vanco via IV...But they put a cream on my leg DUMMIES! It contained SULFUR and I broke out in HUGE BOILS ..I mean like as big as your fist....My liver enzyme numbers went THROUGH the roof and pain in my side over my liver was excruciating...

Anyway, to make a very long story shorter....I went home on the 3rd or 4 th day with terrible wounds that took a month to stop draining and heal..The fluid was sent to a lab and nothing abnormal showed...GO FIGURE...

I had cellulitis in the OTHER leg about a year later...These usually seem to fall in very stressful times like when we moved etc..or from a bump to the leg or something...NOTHING major to cause it to start so now I have to be VERY careful..

I DO have bart clinically and YES I do believe it is attributed to that and the circulation problems to the legs.

NOW, the last two times, I was given Doxycycline for 10 days and it took it out..I have not had this since starting lyme treatment though..so would be interesting to see if antibiotics would work...

Of course while ON DOXY if it cropped up then something would REALLY be terribly wrong with my immune system I think.

SO if you are not on doxy..you might request that...Otherwise you could get shots of vancomycin in your doctors office if it is that bad...Otherwise the first drug rx'd for cellulitis is bactrim...which IS a sulfur med..so if you are allergic to sulfa...DONT take that one...Because I have seen them not even ask me if I could take that med and give it to me in the past...YEEEEEEow...

Good luck and keep us updated dear! MISSING YOU!


08/06/2011 08:24 PM
Wolfpack
Wolfpack  
Posts: 874
Senior Member

Thanks for the input everyone. I've been on Keflex for 6 days out of 10, and I don't think they gave me enough. It's over 1/2 way better (lower down the legs, less redness and swelling.) I'm going to the dermatologist next if it's not gone completely because my GP won't continue the Keflex past 10 days even if it's still red and swollen. I'll know more in 4 days.

Thanks all.

Cindy

Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved